MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER TRAY
Model Number 899916
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Irritation (1941); Skin Irritation (2076); Swelling (2091); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that the patient with latex allergy had catheter from foley kit used and developed an allergic reaction.Packaging does not make it very evident that product contains latex.Foley has an asterisk which was defined in very small print on the side as containing latex.On the packaging of the device, there are two small asterisks next to the catheter, but the legend for the what that means it is in small print on the side of the package.Patient conducted physicians office post-operative day with 3 complaints of irritation from catheter and thinking the patient may have yeast infection.Patient seen by medical doctor in the office where swelling and erythema on bilateral labia minor and majora was noted.Catheter was removed and patient completed voiding trial successfully.Patient was prescribed triamcinolone cream to the vulva three times in a day.Packaging was not saved at medical doctor office.Hospital was notified 2 days after patients visit to the medical doctor office.The concern with this event was that the packaging doesn't make it very obvious that the product contains latex.Even though registered nurse was aware of patients allergy, they were not aware that product contained latex since it is not clearly marked.We can send one of these to the manufacturer if needed, but we wanted to raise this concern more in regard to the product labelling (which led to this adverse event) rather than product being contaminated or containing a compound that was not listed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be due to ¿materials of construction are not biocompatible".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.For urological use only.Warning: on catheter do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDEX LUBRICATH FOLEY CATHETER TRAY
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10480163
Report Number1018233-2020-05618
Device Sequence Number2590970
Product Code EZC
UDI-Device Identifier00801741024818
UDI-Public(01)00801741024818
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number899916
Device Catalogue Number899916
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR